How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I have recently increased prozac medication from 20mg to 40

Resolved Question:

I have recently increased prozac medication from 20mg to 40 mg on Monday after two years of 20mg. This was due to a relapse in symptoms. I was wondering how long it usually will take to start taking effect. Suffering from terrible insomnia, nausea and anxiety which led me to increase to 40mg
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Robert replied 2 years ago.
Hello,
Dear customer
Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort due to these relapse of symptoms. I will do whatever I can to help answer your questions .
You need to wait for few more days to see the good affect of increased dosage of prozac.
Prozac (fluoxetine) is a selective serotonin reuptake inhibitors (SSRI) antidepressant. It is used primarily for treating depression.
For the treatment of depression or obsessive-compulsive disorder, the recommended starting dose is 20 mg once daily.It may be increased to 40 mg accordingly.
You may not feel better immediately when you increased the dosage of prozac from 20 mg to 40 mg.
It need some time (2-4 weeks) to start having an effect.
It's vitally important to keep taking it, even if it don't seem to make much difference in the beginning.As the time passes,it will show its affect & on an average within 4 weeks,usually the affects are visible & your symptoms- terrible insomnia, nausea and anxiety will start resolving.
So I advise that as you have recently increased prozac medication from 20mg to 40 mg on monday- it may take few weeks.Please be calm & have patience.Just wait & watch.This medication will start showing its affect in next couple of days.
Thank you
Hope this helped.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Kind Regards,
Dr. Robert
Dr. Robert and 3 other Medical Specialists are ready to help you